MAUDE Adverse Event Report: INCEPTUS MEDICAL LLC LOBO VASCULAR OCCLUDER; VASCULAR EMBOLIZATION DEVICE

INCEPTUS MEDICAL LLC LOBO VASCULAR OCCLUDER; VASCULAR EMBOLIZATION DEVICE
Model Number LOBO-7
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Pulmonary Edema (2020); Inadequate Pain Relief (2388); Hypervolemia (2664); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lobo-7 device remains implanted in the patient, remains stable, and is not available for evaluation.The device identifiers were provided and the lot history records were reviewed; there were no deviations or nonconformances relevant to the reportable event.Intraoperative images were sent to the manufacturer for evaluation and the investigation is underway.The findings will be filed in a supplemental report.Implant migration and occlusion of unintended vessel are listed in the device labeling as potential complications / adverse events.Reference #: (b)(4).
 
Event or Problem Description
Patient was treated for a splenic artery aneurysm measuring 2.5 - 3 cm.A lobo-7 device was deployed in the splenic artery distal to the aneurysm and migrated into an upper pole branch of the splenic artery.The device could not be retrieved with a snare and the physician elected to leave it in place.The aneurysm was successfully treated with lobo-9 and embolic coils.The spleen was partially infarcted, but no long-term effects to splenic function are anticipated by the physician.Patient was discharged following the procedure with pain medication.The patient returned to the hospital and was admitted for pain management.During hospitalization, the patient was treated for pain and fluid overload (including pulmonary edema), and was subsequently discharged.
 
Additional Manufacturer Narrative
Angiographic images were sent to the manufacturer and evaluated.Based on the image and dimensional analysis, it was determined that the lobo-7 device was placed in a vessel larger than indicated for use.The investigation concluded that the implant migration was attributed to inadvertent use error and there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.Reference #: (b)(4).

Brand Name
LOBO VASCULAR OCCLUDER
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
INCEPTUS MEDICAL LLC
8 argonaut
suite 100
aliso viejo CA 92656
Manufacturer (Section G)
INCEPTUS MEDICAL LLC
8 argonaut
suite 100
aliso viejo CA 92656
Manufacturer Contact
jill delsman
8 argonaut
suite 100
aliso viejo, CA 92656
MDR Report Key17376047
Report Number3016441868-2023-00001
Device Sequence Number6506847
Product Code KRD
UDI-Device Identifier00850008222030
UDI-Public01008500082220301023D000
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K220383
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2023
Device Model NumberLOBO-7
Device Catalogue NumberLOBO-7
Device Lot Number23D0002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERENOVUS ENVOY 6 FR GUIDING CATHETER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite